Approximation capability of a bilinear immersed finite element space

Xiaoming He, Tao Lin, Yanping Lin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

93 Citations (Scopus)

Abstract

This article discusses a bilinear immersed finite element (IFE) space for solving second-order elliptic boundary value problems with discontinuous coefficients (interface problem). This is a nonconforming finite element space and its partition can be independent of the interface. The error estimates for the interpolation of a Sobolev function indicate that this IFE space has the usual approximation capability expected from bilinear polynomials. Numerical examples of the related finite element method are provided.
Original languageEnglish
Pages (from-to)1265-1300
Number of pages36
JournalNumerical Methods for Partial Differential Equations
Volume24
Issue number5
DOIs
Publication statusPublished - 1 Sep 2008
Externally publishedYes

Keywords

  • Error estimates
  • Finite element
  • Immersed interface
  • Interface problems

ASJC Scopus subject areas

  • Applied Mathematics
  • Analysis
  • Computational Mathematics

Cite this